Home » Frequently asked Questions on Health » Have the platelet counts reduced due to Geftinat?

Have the platelet counts reduced due to Geftinat?

Q: My father is suffering from lung cancer. He was under chemotherapy for 6 cycles, and the CT scan showed that the cancer has reduced. After that he was put on oral medicine Geftinat. He took the medicine for 4-5 days, then he got malaria, due to which his platelet count reduced drastically. So we stopped giving him Geftinat. Now he has recovered from malaria, but his platelet count is still 144, whereas 150 and above is normal. Should we start Geftinat again? Have the platelet counts decreased due to Geftinat?

A:Geftinat is the brand name of the medicine gefitinib. It is to be used in patients of non-small cell lung cancer (NSCLC). Its most common side effects are skin related - rash, acne, dry skin & pruritis as also nausea, vomiting, diarrhoea, anorexia, asthaenia and weight loss. Thrombocytopaenia (low platelets) is not a documented side effect. The platelet counts will pick up once the malarial infection clears.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------